Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 13, 2024, 3:54 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2024, 3:54 PM CDT (20:54 UTC)
- Expired
- May 13, 2024, 8:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 52 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:45 PM CDT | FLASH FLOOD | 5 Se De Quincy, LA | DD6 gauge at Holbrook park rd indicated the Little River came out of its banks. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 171 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2954 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.8
The text
As transmitted.
769
WGUS54 KLCH 132054
FFWLCH
LAC011-019-140000-
/O.NEW.KLCH.FF.W.0063.240513T2054Z-240514T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
354 PM CDT Mon May 13 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southwestern Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
* Until 700 PM CDT.
* At 354 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
De Quincy, Fields, Ragley, Oretta, Longville and Bancroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3043 9372 3044 9370 3045 9371 3046 9371
3047 9371 3050 9371 3052 9371 3056 9373
3061 9342 3061 9316 3045 9315 3040 9313
3036 9351 3037 9367 3038 9376 3042 9372
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
951
WGUS74 KLCH 132127
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
427 PM CDT Mon May 13 2024
LAC011-019-140000-
/O.CON.KLCH.FF.W.0063.000000T0000Z-240514T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Calcasieu LA-
427 PM CDT Mon May 13 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SOUTHWESTERN BEAUREGARD AND NORTHWESTERN CALCASIEU PARISHES...
At 427 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
De Quincy, Fields, Ragley, Oretta, Longville and Bancroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3043 9372 3044 9370 3045 9371 3046 9371
3047 9371 3050 9371 3052 9371 3056 9373
3061 9342 3061 9316 3045 9315 3040 9313
3036 9351 3037 9367 3038 9376 3042 9372
FLASH FLOOD...RADAR INDICATED
$$520
WGUS54 KLCH 132346
FFWLCH
LAC011-019-140130-
/O.EXT.KLCH.FF.W.0063.000000T0000Z-240514T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
646 PM CDT Mon May 13 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Southwestern Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
* Until 830 PM CDT.
* At 646 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
De Quincy, Fields, Ragley, Oretta, Longville and Bancroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3043 9372 3044 9370 3045 9371 3046 9371
3047 9371 3050 9371 3052 9371 3056 9373
3061 9342 3061 9316 3045 9315 3040 9313
3036 9351 3037 9367 3038 9376 3042 9372
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:57 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 13, 1:57 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
157 PM CDT Mon May 13 2024
...New AVIATION...
.MESOSCALE UPDATE FOR SEVERE WEATHER THREAT TODAY... Issued at
1120 AM CDT Mon May 13 2024
NOTE: We will be launching a special sounding here shortly to
sample how the environment is evolving this morning.
Current satellite imagery only shows minor breaks in the clouds
across the area, however insolation is more than enough to push
temps into the lower and middle 80s. This is combined with TDs in
the upper and lower 80s, yielding impressive MLCAPE upwards of
3000 J/KG. This will likely climb to at lets 4000 J/KG later this
afternoon.
All modes of severe weather remain likely with the potential for
supercells developing along/just south of the warm
front/stationary bndry by early afternoon. With these initial
cells, very large hail, damaging winds, and an isolated tornado
will be possible.
The threat quickly shifts to a MCS by evening with parameters
pointing to a strong, likely damaging MCS, with localized swaths
of wind greater than 60 kts. This is seen in the 12Z HREF
guidance with even stronger winds in the coastal waters. As the
MCS tracks across the region, damaging winds, some significant
(65kts+), will be the primary concern with isolated QLCS
tornadoes possible.
The flood threat will be with initial HP supercells training
along the frontal bndry and any cell mergers into the main MCS. As
the MCS develops and moves east, the flash flood threat will
shift to intensity of rainfall rates and higher rates in urban
areas. 12Z LPMM HREF guidance suggest isolated totals up to 6" is
possible.
Remaining uncertainty - The evolution of the MCS and the eventual
track. Latest ThetaE gradient suggests across the I-10 corridor,
but a southern track, with the worst of the impacts offshore
cannot be ruled out. HREF neighborhood probabilities of 50kts+ are
highest just offshore, but 10-50% along the I-10 corridor to the
coast. This is where the highest confidence currently exists for
strongest winds.
We will have another update early afternoon with the latest
forecast package and sounding data. Please see early morning
discussion for additional information.
&&
.SYNOPSIS...
Issued at 407 AM CDT Mon May 13 2024
An active pattern continues tonight, with a strong storm moving
east across the Lakes Region toward western LA. Additional scattered
showers and an isolated storm or two are noted on KLCH/KPOE
radars across the area. Regionally, multiple convective clusters
are noted across the central and N LA into MS. These storms
remain rather potent, even without the added energy of daytime
heat, thanks to a rather robust impulse crossing the region aloft.
The latest WV imagery and UA analysis shows the main low system
driving this extended active pattern spinning over SW KS as it
moves slowly east. South of this feature, an active subtropical
jet continues to supply copious moisture over the area, while
lower in the atmosphere, elevated southerly winds continue to
advect Gulf moisture northward.
At the surface, a warm front is draped from inland SE TX (north of
I-10 east and southeast toward the lower Atchafalaya Basin). North
of this front, temperatures remain in the middle to upper 60s,
while to the south, a warm and muggy airmass has returned with
temperatures in the upper 70s and dewpoints only a degree or two
lower.
A Flood Watch remains in effect for today north of the I-10
corridor to Hwy 190 corridor in LA. Radar estimated rain amounts
of at least 2 inches fell across much of the flood watch area
yesterday, with localized amounts of up to 4-5 inches. The area
remains in a Slight Risk (level 2 out of 4) for excessive rainfall
today. But perhaps the greater concern for today will be severe
weather, and SPC has recently upgraded their Day 1 outlook to an
Enhanced Risk (level 3 out of 5), with damaging wind gusts and
large hail the primary threats.
24
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 407 AM CDT Mon May 13 2024
The mid/upper low and its attendant surface reflection will
slowly migrate east across the central US. This will lift the warm
front further inland, allowing a more buoyant warm sector to
overspread the area. Warming in the lower levels will provide
substantial destabilization today, with surface based CAPE values
increasing to 3000-4000+ J/kg while midlevel lapse rates steepen
to 8+ C/km. Enhanced midlevel westerlies translating over the
region amid of series of perturbations aloft, will provide
sufficient deep layer shear to support organized updrafts once
convection initiates by midday across portions of central/SE TX.
CAM guidance suggests convection will evolve into a squall
line/MCS as it progresses east into our area later this
afternoon/evening. Timing and overall coverage remain somewhat
uncertain however, and CAMs have struggled with convective
initiation/evolution in this rather complex pattern. Given the
strong midlevel lapse rates, there is a significant risk (greater
than 10%) for hail larger than 2 inches across the area. This will
be in addition to the potential for damaging wind gusts within any
bowing segments as well as a few isolated QLCS-type tornadoes.
Beyond the risk for severe weather, there is an ongoing concern
for flooding. While the axis of extreme PWATs (greater than 2
inches) looks to shift east toward SE LA, values over the region
will continue to be between 1.7 and 1.9 inches (still at least 2
standard deviations from the mean). This will support efficient
rainfall production with high rainfall rates within some of the
storms. HREF LPMM rain accumulations indicate multiple 1 to 3
inch swaths across the area (with localized higher amounts).
Again, there is some uncertainty regarding where these belts of
higher rain totals could set up and CAM storm total solutions
vary quite a bit. At this time, will opt to leave the Flood Watch
as it is, but an extension southward may be needed should the
axis shift closer to I-10 (as the HRRR seems to indicate).
The last of the convection for this round should be exiting to the
east late tonight into the overnight hours as the main trough axis
moves into the region. The passage of this low system will drag a
weak cold front through the area on Tuesday, allowing for a much
needed but short-lived break in the wet pattern. Any coolness
associated with the front will be felt mainly overnight, with
lows possibly falling into the lower to middle 60s by Wednesday
morning. Otherwise, daytime temperatures will remain near or even
warmer than normal, with the potential for highs around 90 degrees
across southeast TX on Wednesday.
Unfortunately, the next round of rain will return to our doorstep
Wednesday night as the next disturbance moves toward the region.
24
&&
.LONG TERM...
(Thursday through Monday)
Issued at 407 AM CDT Mon May 13 2024
Precip chances return Thursday as a warm front lifting North out of
the gulf is overrun by a couple of disturbances aloft ahead of a
cold front that will then push through the region over the weekend.
Guidance has been in consistently good agreement on deep moisture
pooling with forecast PWAT values climbing to near or slightly above
2 inches. This will allow for rounds of torrential rainfall that
could lead to flash flooding especially across parts of Southeast
Texas that have seen well above normal rainfall this spring. There
is more uncertainty regarding the timing of the end of the precip
following fropa. The most widespread activity looks to be Thursday
through Friday morning with the better upper level energy, but the
moisture will remain in place until the fropa sometime Saturday
afternoon to Sunday morning.
The airmass behind the front won't be appreciably cooler or drier as
it's getting rather late in the season for airmass changing cold
fronts, but it will scour out the moisture aloft bringing precip to
an end through early next week.
Jones
&&
.AVIATION...
(18Z TAFS)
Issued at 155 PM CDT Mon May 13 2024
VCTS shifting toward BPT and SETX through early afternoon with LCH
and AEX to follow shortly during the mid to late afternoon.
Conditions will periodically limit VIS to LIFR near and in heavy
thunderstorms but otherwise trend MVFR ceilings outside of storms
throughout the evening. Sites LFT and ARA will trend to similar
conditions with 2-3 hour later offset compared to SETX. Do note,
convective storms will likely bring +TSRA conditions periodically to
all site through 14th / 0800Z before shifting east leaving low MVFR
/ IFR ceiling leading into daybreak. Shortly after, dry air will mix
these conditions out to VFR with skies clearing into the midday
hours.
30
&&
.MARINE...
Issued at 407 AM CDT Mon May 13 2024
Moderate southerly winds will continue through tonight, but
should relax below exercise caution levels this morning. Shower
and thunderstorm chances are expected to increase later today
into tonight. A few strong to severe storms will be possible, with
strong wind gusts, large hail and isolated waterspouts possible.
Winds will shift westerly on Tuesday, then offshore Tuesday night
with the passage of a weak cold front. Winds will turn back to the
east and southeast by Wednesday night, with rain chances
returning by Thursday as another low pressure system approaches
the area.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 86 61 88 / 60 0 0 0
LCH 67 88 65 89 / 70 0 0 0
LFT 70 89 68 90 / 70 10 0 0
BPT 68 89 66 89 / 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Tuesday morning for LAZ027>033-044-045-
141>143-152-153-241>243.
TX...Flood Watch through Tuesday morning for TXZ180-201-259>262-515-
516-615-616.
GM...None.
&&
SHORT TERM...24
LONG TERM....30
AVIATION...30In the hours before
Local storm report, May 13, 11:46 AM CDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1146 AM CDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Tstm Wnd Dmg 2 W Newton 30.85N 93.78W
05/13/2024 Newton TX Public
Homeowner called to report wind damage at
her residence. Trees were snapped between
her and neighbors. Mentioned twisted cedar
trees, lots of debris all over the place.
Most reported damage occurred near 1710
Court rd.
&&
CKSpecial weather statement, May 13, 2:19 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
219 PM CDT Mon May 13 2024
TXZ201-515-131945-
Hardin TX-Upper Jefferson TX-
219 PM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
HARDIN COUNTIES THROUGH 245 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sour Lake, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Lumberton, Kountze, Sour Lake, Nome, Saratoga, Bevil Oaks,
China, Batson, and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 3049 9430 3011 9411 3000 9444 3011 9445
3011 9460 3034 9468
TIME...MOT...LOC 1919Z 235DEG 18KT 3016 9449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, May 13, 2:47 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
247 PM CDT Mon May 13 2024
TXZ180-201-259-261-515-516-132015-
Hardin TX-Northern Orange TX-Northern Jasper TX-Southern Jasper TX-
Upper Jefferson TX-Tyler TX-
247 PM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHEASTERN TYLER...HARDIN...NORTHWESTERN ORANGE AND SOUTHEASTERN
JASPER COUNTIES THROUGH 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bevil Oaks, or near Lumberton, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Evadale, Thicket, Bevil Oaks, China, Pine Forest, Lakeview, Caney
Head, Weiss Bluff, Honey Island, Batson, and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 3063 9396 3021 9399 3002 9444 3011 9445
3011 9460 3042 9471
TIME...MOT...LOC 1947Z 232DEG 29KT 3022 9429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, May 13, 3:13 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
313 PM CDT Mon May 13 2024
TXZ201-259>262-515-516-132045-
Hardin TX-Northern Orange TX-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-Upper Jefferson TX-
313 PM CDT Mon May 13 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHWESTERN NEWTON...HARDIN...NORTHWESTERN ORANGE AND SOUTHEASTERN
JASPER COUNTIES THROUGH 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buna to near Devers. Movement was
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Kountze, Sour Lake, Nome,
Evadale, Saratoga, Call, Mauriceville, Buna, Bevil Oaks, China, Pine
Forest, Lakeview, Weiss Bluff, Gist, Trout Creek, and Batson.
This includes Interstate 10 in Texas between mile markers 854 and
853.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 3053 9420 3052 9407 3054 9407 3056 9409
3068 9377 3027 9377 2993 9444 3011 9445
3011 9460 3035 9468
TIME...MOT...LOC 2013Z 245DEG 19KT 3040 9395 2996 9462
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TinglerSpecial weather statement, May 13, 3:28 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
328 PM CDT Mon May 13 2024
LAZ030-141-TXZ262-132100-
Beauregard LA-Northern Calcasieu LA-Southern Newton TX-
328 PM CDT Mon May 13 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BEAUREGARD...
NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTH
CENTRAL NEWTON COUNTIES THROUGH 400 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Devils Pocket to near Gillis. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Deweyville, De Quincy, Starks, Lunita, Buhler, Hartburg, and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.
&&
LAT...LON 3051 9320 3037 9320 3024 9376 3025 9377
3047 9379
TIME...MOT...LOC 2028Z 245DEG 23KT 3039 9379 3043 9324
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, May 13, 3:48 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
348 PM CDT Mon May 13 2024
LAZ073-241-TXZ515-615-616-132145-
West Cameron LA-Southern Calcasieu LA-Lower Jefferson TX-
Southern Orange TX-Upper Jefferson TX-
348 PM CDT Mon May 13 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON PARISH...
JEFFERSON AND SOUTHERN ORANGE COUNTIES THROUGH 445 PM CDT...
At 348 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rose City to 9 miles northwest of High
Island. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge
City, Hamshire, Central Gardens, Sabine National Wildlife, Sabine
Pass, Johnsons Bayou, Port Acres, Fannett, La Belle, Southeast Texas
Regional Airport, Hackberry, Winnie, and Sea Rim State Park.
This includes Interstate 10 in Texas between mile markers 850 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.
&&
LAT...LON 2957 9435 2989 9436 2989 9441 3006 9427
3006 9331 2975 9365 2969 9384 2975 9389
2980 9391 2985 9379 3000 9379 2999 9386
2983 9392 2983 9393 2985 9393 2984 9395
2968 9385 2967 9386 2968 9393
TIME...MOT...LOC 2048Z 264DEG 37KT 3005 9406 2966 9452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:45 PM CDT | River Flood Watch | LCH | Allen | 13 hr |
| May 12, 9:45 PM CDT | River Flood Warning | LCH | Vernon | 6 days |
| May 13, 4:31 AM CDT | Special Weather Statement | LCH | Vernon | 29 min |
| May 13, 5:00 AM CDT | Special Weather Statement | LCH | Allen | 30 min |
| May 13, 5:27 AM CDT | Special Weather Statement | LCH | Evangeline | 33 min |
| May 13, 5:29 AM CDT | Special Weather Statement | LCH | LaSalle | 16 min |
| May 13, 6:02 AM CDT | Special Weather Statement | LCH | Evangeline | 28 min |
| May 13, 6:32 AM CDT | Special Weather Statement | LCH | Saint Landry | 13 min |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Beauregard | 7 days |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 47 hr |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| May 13, 10:35 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 13, 2:36 PM CDT | River Flood Watch | LCH | Vernon | 22 hr |
| May 13, 3:28 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| May 13, 3:31 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 29 min |
| May 13, 3:44 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 61 min |
| May 13, 3:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| May 13, 3:51 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 54 min |
| May 13, 4:08 PM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 7 min |
| May 13, 4:23 PM CDT | Tornado Warning | LCH | Calcasieu | 37 min |
| May 13, 4:29 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 61 min |
| May 13, 4:34 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline | 56 min |
| May 13, 4:36 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 54 min |
| May 13, 4:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 13, 4:49 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 26 min |
| May 13, 4:56 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 64 min |
| May 13, 4:56 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 34 min |
| May 13, 5:00 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline | 5 hr |
| May 13, 5:11 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 34 min |
| May 13, 5:18 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 42 min |
| May 13, 5:23 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 67 min |
| May 13, 5:27 PM CDT | Special Marine Warning | LCH | 63 min | |
| May 13, 5:31 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 13 min |
| May 13, 5:32 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 5 hr |
| May 13, 5:46 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 44 min |
| May 13, 5:47 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Saint Landry | 43 min |
| May 13, 6:06 PM CDT | Tornado Warning | LCH | Acadia, Lafayette, Saint Martin | 24 min |
| May 13, 6:23 PM CDT | Special Marine Warning | LCH | 97 min | |
| May 13, 6:25 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 35 min |
| May 13, 6:26 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin | 64 min |
| May 13, 6:27 PM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| May 13, 6:30 PM CDT | Tornado Warning | LCH | Saint Martin | 15 min |
| May 13, 6:33 PM CDT | Special Weather Statement | LCH | Iberia | 27 min |
| May 13, 6:40 PM CDT | Tornado Warning | LCH | Saint Martin | 20 min |
| May 13, 6:58 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 47 min |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.